Oh That Wacky Tamiflu

According to Andrew Bridges of the Associated Press federal health officials are advising doctors and parents to watch for “bizarre behavior” in children being treated with Tamiflu. The FDA is unsure if the 100 new cases, including three deaths from falls, are linked to the drug or the flu virus itself:
Still, FDA staff suggested updating Tamiflu's label to recommend that all patients, especially children, be closely monitored while on the drug. They also acknowledged that stopping treatment with Tamiflu could actually harm influenza patients if the virus is the cause of delirium, hallucinations and other abnormal behavior, such as aggression and suicidal thoughts.
Most of the instances of bizarre behavior are originating in Japan where the number of Tamiflu prescriptions is about 10 times that in the United States.

For more on Tamiflu and how to protect yourself from flu-strains like Avian Flu, check out this post: Six Steps to Protect Your Family from Avian Flu
Trackbacks (0) Links to blogs that reference this article Trackback URL
Comments (0) Read through and enter the discussion with the form at the end
Post A Comment / Question Use this form to add a comment to this entry.







Remember personal info?